Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

$ {\bf R}$-trees, small cancellation, and convergence


Author: Andrew Chermak
Journal: Trans. Amer. Math. Soc. 347 (1995), 4515-4531
MSC: Primary 20F10; Secondary 20E08, 57M07
MathSciNet review: 1316846
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The "metric small cancellation hypotheses" of combinatorial group theory imply, when satisfied, that a given presentation has a solvable Word Problem via Dehn's Algorithm. The present work both unifies and generalizes the small cancellation hypotheses, and analyzes them by means of group actions on trees, leading to the strengthening of some classical results.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20F10, 20E08, 57M07

Retrieve articles in all journals with MSC: 20F10, 20E08, 57M07


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1995-1316846-4
PII: S 0002-9947(1995)1316846-4
Article copyright: © Copyright 1995 American Mathematical Society